Alert archive / Louisiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Shreveport, LA

January 9, 2026Grant Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2026, 5:41 PM CST for Grant Parish, Winn Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2026, 5:41 PM CST (23:41 UTC)
Expired
Jan 9, 2026, 6:30 PM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Grant Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2026-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2026-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 5:38 PM CST, 3 minutes earlier. Its key messages:

  • Issued at 1120 AM CST Fri Jan 9 2026
  • Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area.
  • More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 5:38 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
538 PM CST Fri Jan 9 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1120 AM CST Fri Jan 9 2026

 - Thunderstorm chances will continue to increase as we head into
   the afternoon hours, mainly across our southern zones. Strong
   to severe thunderstorms will be possible across this area.

 - More seasonable and dry conditions will settle into the region
   starting this weekend and continuing well into next week.

&&

.DISCUSSION...
Issued at 1120 AM CST Fri Jan 9 2026

A dynamic weather pattern is still expected to impact the region
this afternoon as a strong mid-level trough ejects eastward across
the Southern Plains as a frontal boundary traverses through the
region. Southerly low-level flow continues to transport Gulf
moisture into our region with dewpoints well into the 60s and
lower 70s already. This set-up, coupled with decent MLCAPE and
some deep-layer wind shear, will support organized convection,
some of which we are starting to see across deep east Texas and
central Louisiana. This activity will continue to increase in
coverage and intensity throughout the afternoon hours and into the
evening.

SPC continues to maintain a Slight Risk along and south of a line
from Jacksonville TX, to Shreveport, LA to just south of El
Dorado, AR. Primary hazards in this area will be damaging winds
and large hail, although an isolated tornado or two cannot be
ruled out, particularly where low-level shear is locally enhanced
near the advancing front. Widespread rainfall amounts of around a
half an inch to an inch and half will be possible for areas that
see some training storms.

In the wake of the departing storm system, more seasonable and
drier air will begin to filter into the region. Highs will
struggle to reach the upper-50s on Saturday with overnight lows
dropping into the 30s and near-freezing temperatures possible by
Sunday night and early next week as surface high pressure begins
to build in. Northwest flow aloft and at the surface will maintain
a cooler, stable pattern. /33/

&&

.AVIATION...
(00Z TAFS)
Issued at 534 PM CST Fri Jan 9 2026

Widespread showers and thunderstorms are moving through the region
and will continue into the evening hours. Ceilings and
visibilities have been greatly reduced as some heavier
thunderstorms have moved through, so similar sudden changes in
flying conditions could occur over the next several hours. Showers
should move out of the region to the east by daybreak tomorrow,
followed by an increase in NW surface winds from the west that
will last through the afternoon. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1130 AM CST Fri Jan 9 2026

Spotter activation may be needed today as thunderstorm chances
increase along and ahead of a strong cold front. Severe weather
may be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  60  39  57 /  90   0   0   0
MLU  58  63  39  54 /  90  20   0   0
DEQ  41  54  32  54 /  20   0   0   0
TXK  47  57  36  56 /  50   0   0   0
ELD  49  58  34  53 /  80   0   0   0
TYR  44  57  36  59 /  50   0   0   0
GGG  46  58  35  58 /  80   0   0   0
LFK  49  61  37  59 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...33
AVIATION...57

In the hours before

Special weather statement, Jan 9, 4:18 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CST Fri Jan 9 2026

TXZ124-125-136-137-092300-
Gregg TX-Wood TX-Smith TX-Upshur TX-
418 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GREGG...
SOUTHWESTERN UPSHUR...CENTRAL SMITH AND SOUTHEASTERN WOOD COUNTIES
UNTIL 5 PM CST...

At 418 PM CST, Doppler radar was tracking a strong thunderstorm near
Lindale, or 12 miles northwest of Tyler, moving east at 45 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Kilgore, Gladewater, Lindale, Big Sandy, Hawkins, Hoard,
  Liberty City, Winona, Red Springs and Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3258 9559 3278 9515 3242 9488 3227 9546
      3230 9545 3233 9546 3236 9545 3237 9547
      3241 9551 3248 9559
TIME...MOT...LOC 2218Z 249DEG 39KT 3245 9544

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

23
Special weather statement, Jan 9, 4:29 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
429 PM CST Fri Jan 9 2026

LAZ017-018-092315-
Sabine LA-Natchitoches LA-
429 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 515 PM CST...

At 429 PM CST, Doppler radar was tracking a strong thunderstorm 24
miles south of Natchitoches, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Provencal, Natchez, Bellwood, Cypress, Flora,
  Melrose, Cloutierville, Gorum, Kisatchie, Bermuda and Chopin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3136 9332 3139 9335 3177 9315 3152 9272
      3148 9276 3146 9281 3144 9281 3143 9285
      3142 9285 3142 9287 3140 9287 3140 9289
      3139 9289 3139 9291 3137 9291 3137 9295
      3135 9295 3135 9298 3136 9299
TIME...MOT...LOC 2229Z 222DEG 21KT 3139 9316

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Jan 9, 4:45 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CST Fri Jan 9 2026

LAZ010-011-017-018-092330-
Sabine LA-Red River LA-De Soto LA-Natchitoches LA-
445 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES...SOUTH CENTRAL RED RIVER AND NORTHERN SABINE
PARISHES UNTIL 530 PM CST...

At 445 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Many, or 18 miles southwest of Natchitoches, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Many, Zwolle, Converse, Allen, Oak Grove, Pleasant
  Hill, Florien, Provencal, Noble, Fisher, Robeline, Powhatan,
  Marthaville, Belmont, Ajax, Hagewood, Pelican, Lake End and Rambin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3185 9367 3204 9354 3177 9298 3143 9338
      3162 9382 3162 9383 3163 9382 3164 9382
TIME...MOT...LOC 2245Z 222DEG 21KT 3160 9335

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

26
Local storm report, Jan 9, 5:17 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
517 PM CST Fri Jan 9 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Flash Flood      2 ESE Tyler             32.31N 95.27W
01/09/2026                   Smith              TX   Law Enforcement

            Water over Loop 323 near Troup Highway and
            University Street in Tyler.

&&

MM
Special weather statement, Jan 9, 5:17 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
517 PM CST Fri Jan 9 2026

LAZ011-018-019-100000-
Red River LA-Natchitoches LA-Winn LA-
517 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NATCHITOCHES...
SOUTHEASTERN RED RIVER AND SOUTHWESTERN WINN PARISHES UNTIL 6 PM
CST...

At 517 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Campti, or 9 miles northeast of Natchitoches,
moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Winnfield, Campti, Allen, Provencal, Natchez,
  Clarence, Goldonna, Ashland, Calvin, Robeline, Powhatan, Clear
  Lake, Grand Ecore, Creston, Black Lake, St. Maurice, Bermuda,
  Chestnut and Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3189 9329 3215 9311 3193 9261 3171 9293
      3171 9297 3170 9297 3170 9296 3169 9296
      3159 9311 3171 9334 3174 9339
TIME...MOT...LOC 2317Z 222DEG 21KT 3184 9302

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

26
Special weather statement, Jan 9, 5:22 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
522 PM CST Fri Jan 9 2026

TXZ110>112-125-126-136>138-100000-
Cass TX-Harrison TX-Smith TX-Gregg TX-Upshur TX-Marion TX-Camp TX-
Morris TX-
522 PM CST Fri Jan 9 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT GREGG...HARRISON...
WESTERN MARION...SOUTHERN MORRIS...UPSHUR...SOUTHWESTERN CASS...
SOUTHEASTERN CAMP AND EAST CENTRAL SMITH COUNTIES UNTIL 6 PM CST...

At 522 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Gilmer to near Liberty City, or
extending from over Gilmer to 6 miles southwest of Gladewater,
moving northeast at 45 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Marshall, Kilgore, White Oak, Gladewater, Gilmer,
  Hallsville, Daingerfield, Jefferson, Hughes Springs, Lone Star,
  Ore City, Clarksville City, East Mountain, Diana, Harleton, Cedar
  Springs, West Mountain, Jenkins and Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3234 9510 3276 9507 3313 9460 3255 9410
      3237 9476 3237 9499 3236 9502
TIME...MOT...LOC 2322Z 225DEG 37KT 3277 9495 3261 9489 3248 9500

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:33 AM CSTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more2 hr
Jan 9, 12:39 PM CSTSpecial Weather StatementSHVAngelina51 min
Jan 9, 1:07 PM CSTSpecial Weather StatementSHVAngelina38 min
Jan 9, 1:42 PM CSTSpecial Weather StatementSHVAngelina, Nacogdoches, Sabine, San Augustine33 min
Jan 9, 2:13 PM CSTSpecial Weather StatementSHVAngelina, San Augustine, Shelby32 min
Jan 9, 2:40 PM CSTSpecial Weather StatementSHVSan Augustine, Shelby50 min
Jan 9, 3:38 PM CSTSpecial Weather StatementSHVSmith52 min
Jan 9, 4:07 PM CSTSpecial Weather StatementSHVSabine38 min
Jan 9, 4:18 PM CSTSpecial Weather StatementSHVSmith42 min
Jan 9, 4:56 PM CSTAreal Flood AdvisorySHVSmith3 hr
Jan 9, 5:13 PM CSTFlash Flood WarningSHVSmith3 hr
Jan 9, 5:22 PM CSTSpecial Weather StatementSHVGregg, Harrison, Marion, Upshur38 min
Jan 9, 5:33 PM CSTFlash Flood WarningSHVGregg, Harrison, Upshur3 hr
Jan 9, 4:29 PM CSTSpecial Weather StatementSHVNatchitoches46 min
Jan 9, 4:33 PM CSTSevere Thunderstorm WarningSHVNatchitoches42 min
Jan 9, 4:39 PM CSTTornado WarningSHVNatchitoches36 min
Jan 9, 4:45 PM CSTSpecial Weather StatementSHVNatchitoches, Sabine45 min
Jan 9, 5:03 PM CSTTornado WarningSHVGrant, Natchitoches, Winn42 min
Jan 9, 5:17 PM CSTSpecial Weather StatementSHVNatchitoches, Winn43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.